Nevada, 2015Heavy Snow in Nevada, April 7 to 8, 2015
April 7 to 8, 2015 · NWS LKN · 2 events in 2 counties and zones
A storm system dumped heavy snow over the mountains of northern Elko county and the Ruby Mountains and East Humboldt Range. Many SNOTEL sites reported between 8 and 20 inches of new snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system dumped heavy snow over the mountains of northern Elko county and the Ruby Mountains and East Humboldt Range. Many SNOTEL sites reported between 8 and 20 inches of new snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 7, 2:48 PM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 7, 2:48 PM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
348 PM PDT TUE APR 7 2015
.SYNOPSIS...A STRONG PACIFIC STORM WILL BRING RAIN AND SNOW TO THE
SILVER STATE TONIGHT AND WEDNESDAY WITH HEAVY ACCUMULATIONS IN
PARTS OF ELKO COUNTY. DRIER AND MILDER WEATHER WILL RETURN LATER
THIS WEEK.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY. STRONG UPPER LOW CURRENTLY
SITTING OVER NORTHWESTERN CALIFORNIA WITH SURFACE LOW DEVELOPING
IN THE GREAT BASIN OF NEVADA. THE SURFACE LOW WILL SLIDE NORTHEAST
INTO UTAH TONIGHT AND THE UPPER LOW WILL SLIDE EAST OVER NORTHERN
NEVADA. GUSTY WINDS ARE EXPECTED ON THE SOUTHEAST SIDE OF THIS
SYSTEM AND BRIEF ADVISORY-LEVEL GUSTS ARE POSSIBLE IN NYE AND
WHITE PINE COUNTIES THIS EVENING...BUT THINK IT WILL NOT BE
WIDESPREAD ENOUGH TO WARRANT ANY WIND ADVISORIES. OF MORE
CONCERN...IS THAT AS THIS STORM MOVES EAST...A BAND OF RAIN AND
SNOW WILL MOVE EAST ACROSS NEVADA THIS EVENING AND A WRAPAROUND
BAND OF SNOW WILL THEN SIT OVER FAR NORTHERN NEVADA OVERNIGHT
INTO WEDNESDAY. THE TIMING OF CHANGEOVER WITH THE MAIN BAND OF
RAIN AND SNOW WILL BE KEY TO HOW MUCH SNOW ACCUMULATES NEAR AND
SOUTH OF I-80 TONIGHT...WITH MOST VALLEYS SEEING 1 TO 4 INCHES AND
LESS SOUTH OF HIGHWAY 50. UPSLOPE SNOW SHOWERS THROUGH MUCH OF
TOMORROW WILL RESULT IN HEAVIER ACCUMULATIONS NEAR AND IN THE RUBY
MOUNTAINS/EAST HUMBOLDT RANGE WHERE A WARNING REMAINS IN
EFFECT...WHILE THE STALLING OF WRAPAROUND SNOWS WILL ALSO RESULT
IN WARNING LEVEL SNOWFALL ACROSS NORTHERN ELKO COUNTY TONIGHT INTO
WEDNESDAY. WESTWARD EXTEND OF THIS WRAPAROUND BAND LOOKS LIKE IT
WILL BE GREAT ENOUGH TO EXTEND INTO HUMBOLDT COUNTY...MAINLY
NORTHEASTERN SECTIONS...SO ADDED A WINTER WEATHER ADVISORY THERE
WITH EMPHASIS ON THE NORTHEAST. STILL THINK THAT THE LOW VALLEYS
OF NORTHERN LANDER/EUREKA AND SOUTHEASTERN ELKO COUNTIES WILL KEEP
ADVISORY LEVEL SNOW AT BAY THERE...WHILE NORTHERN NYE IS JUST TOO
FAR SOUTH OF THE SYSTEM IN GENERAL TO GET MUCH PRECIP. STILL SOME
'MAYBES' WITH THIS FORECAST SUCH AS THE CASE WHERE THE COLD AIR
LAGGS AND MORE PRECIP FALLS AS RAIN TONIGHT...OR THE CASE WHERE
WRAPAROUND SNOW SAGS FURTHER SOUTH AND SIGNIFICANTLY AFFECTS THE
I-80 CORRIDOR ON WEDNESDAY. BOTH LOOK UNLIKELY BASED ON GUIDANCE
BUT ARE NOT OUT OF THE QUESTION. LOWS TONIGHT WILL BE NEAR OR A
BIT BELOW FREEZING WITH THE SNOW...WHILE HIGHS TOMORROW WILL
STRUGGLE TO RETURN TO THE 40S. THERE IS JUST ENOUGH INSTABILITY AS
THE SYSTEM MOVES IN TONIGHT TO WARRANT SOME SLIGHT CHANCE OF
THUNDER...BUT DON'T THINK IT WILL BE WIDESPREAD OR COMMON.
TROUGH MOVES EAST ON WEDNESDAY NIGHT WITH MOST PRECIP SHUTTING OFF
AND LOWS DROPPING BACK BELOW FREEZING. ANOTHER LITTLE SHORTWAVE
WILL MOVE INTO THE AREA ON THURSDAY WHICH MAY PRODUCE A FEW
CONVECTIVE SHOWERS OVER NORTHEASTERN NEVADA...BUT OVERALL THEIR
IMPACT SHOULD BE MINIMAL. TEMPS SHOULD BE NOTICEABLY HIGHER WITH
GREATER SUNSHINE AND WARMING TEMPS ALOFT. VERY WEAK RIDGE IS OVER
THE REGION FRIDAY WHICH SHOULD KEEP THE AREA DRY WITH ANOTHER
UPWARD BUMP IN TEMPS. RCM
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. MODELS ARE IN
DISAGREEMENT DURING MOST OF THE LONG TERM PERIOD. DRIER WESTERLY
FLOW DEVELOPS OVERNIGHT FRIDAY ACROSS THE CWA WITH PARTLY TO
MOSTLY CLOUDY SKIES. MAY SEE SOME LIGHT RAIN OR SNOW SHOWERS ALONG
THE BORDER WITH IDAHO SATURDAY...BUT WILL KEEP POPS SLIGHT CHANCES
WITH MODEL TIMING AN ISSUE. BOTH THE EC AND GFS INDICATE A WEAK
SHORTWAVE MOVING ACROSS NORTHERN NV SUNDAY NIGHT AND WITH THE
CONTINUED ISSUE OF TIMING AND PLACEMENT OF QPF...HAVE CONTINUED
THE TREND OF SHOWERS MAINLY ALONG THE BORDER WITH IDAHO. WESTERLY
FLOW AGAIN MONDAY NIGHT WITH DYNAMICS AND PRECIPITATION REMAINING
NORTH OF NV. MODELS DO AGREE SOMEWHAT WITH NEXT SYSTEM SPREADING
SHOWERS TO THE NORTHERN PORTIONS OF ELKO AND HUMBOLDT COUNTIES
LATE MONDAY AFTERNOON FOLLOWED BY RAIN AND SNOW SHOWERS NEXT
TUESDAY. EC THE STRONGEST AND COLDEST MODEL VERSUS THE GFS.
&&
.AVIATION...A STORM SYSTEM OUT IN THE PACIFIC WILL BRING BREEZY
TO WINDY CONDITIONS TO THE CWA THIS EVENING AND BREEZY AGAIN
WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE AT KELY AND KTPH
WITH SPEEDS OF SW15-25G35KT...MAINLY THIS EVENING. LIGHTER WINDS
SW10-15G20-25KT WILL BE AT KEKO AND SW5-10KT OVER KWMC. WILL SEE
-SHSN/SHRA SPREAD WEST TO EAST...WITH HIGHER INTENSITY SNOW
DEVELOPING AFTER 02Z...ESPECIALLY IN THE NORTH. THEREFORE...EXPECT
REDUCED VSBY/CIGS OVERNIGHT TUESDAY AT KWMC...KEKO AND
KELY...MAINLY THROUGH 06Z.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM PDT WEDNESDAY FOR NORTHERN ELKO
COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT WEDNESDAY FOR HUMBOLDT
COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-WHITE
PINE COUNTY.
WINTER WEATHER ADVISORY UNTIL 5 PM PDT WEDNESDAY FOR SOUTH
CENTRAL ELKO COUNTY-SOUTHWEST ELKO COUNTY.
&&
93/87/87
Hazardous weather outlook, Apr 7, 1:55 PM PST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
255 PM PDT TUE APR 7 2015
NVZ033-036-040-041-082200-
SOUTHEASTERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
255 PM PDT TUE APR 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA AND NORTHEAST NEVADA.
.DAYS ONE AND TWO...TONIGHT AND WEDNESDAY.
A WINTER STORM IS MOVING INTO THE AREA. RAIN WILL CHANGE TO SNOW
TONIGHT...BUT ACCUMULATIONS IN THE VALLEYS OF NORTHERN
LANDER...NORTHERN EUREKA...NORTHERN NYE...AND SOUTHEASTERN ELKO
COUNTY WILL BE MINIMAL...WITH LITTLE OR NO ROADWAY ACCUMULATIONS.
HEAVIER SNOW IS EXPECTED IN OTHER VALLEYS AROUND THE REGION WHERE
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT.
.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
RCM
Heavy Snow, N Elko Cnty
- When
- April 7, 8:00 PM PST to April 8, 2:00 PM PST
- Where
- N Elko Cnty forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Many SNOTEL sites reported between 8 and 20 inches of new snow.
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- April 7, 8:00 PM PST to April 8, 3:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Many SNOTEL sites reported between 9 and 16 inches of new snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, April 7, 2015$701,000 · EF1 · 13 events
- Tornadoes and Flash Flood in Kentucky, April 7 to 8, 2015$185,000 · EF1 · 15 events
- Tornado and Flash Flooding in Indiana, April 7, 2015$50,000 · EF1 · 20 events
- Hail and Damaging Winds in South Carolina, April 7 to 8, 2015$128,000 · 1.75 in hail · 13 events
- Flash Flooding and Hail in Missouri, April 7, 20152 in hail · 24 events
- Tornado and Hail in Missouri, April 7, 2015$10,000 · EF0 · 16 events
- Tornadoes and Hail in Kansas, April 7, 2015EF0 · 14 events
- Hail in Iowa, April 7 to 8, 20151.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Kentucky, April 7, 2015$7,000 · 52 kt wind · 10 events
- Hail in Kansas, April 7 to 8, 20151.75 in hail · 6 events
- Hail in Minnesota, April 7, 20151 in hail · 4 events
- Hail in California, April 7, 20151 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563465, 563466.